MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number 9-PDAP-05-04-L
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 06/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 5mm x 4mm amplatzer piccolo occluder was selected for implant.The occluder was sized as per the instructions for use.The dimension of the defect was 3.5mm.There was no rhythm change during procedure.A stability check was performed during procedure.There was no leak detected around the lobe of the device during the procedure.There was no difficulty with implanting the device, such as multiple recaptures/repositioning.Post-procedure it was noted via transthoracic echocardiogram, that the occluder embolized.The occluder embolized to the left pulmonary artery.The embolized occluder caused a partial obstruction/blockage of blood flow.The decision was made to perform percutaneous retrieval of the occluder.The patient did not have any clinical signs or symptoms during or after this event.There was no initial or prolonged hospitalization due to this event.The cause of the embolization is attributed to the patient being larger.The patient was noted to have recovered at the time of report.
 
Additional Manufacturer Narrative
An event of migration or expulsion of device (device embolization), obstruction/occlusion post procedure was reported.A returned device assessment could not be performed as the device was not returned for analysis.Information from field indicated that the sizing of the device was determined by following ifu.Field indicated that there was no difficulty implanting the device.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Additionally, a review of the complaint history identified no similar complaints reported from this lot.The occluder embolized to the left pulmonary artery.The embolized occluder caused a partial obstruction/blockage of blood flow.The physician mentioned the cause of embolization was due to physically larger patient.However, based on the available information, the cause of the reported embolization could not be conclusively determined.The reported occlusion, and lung infection appeared to be related to the reported device migration.The reported unexpected medical intervention was a result of case-specific circumstances as a device was snared.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Event or Problem Description
N/a.

Brand Name
AMPLATZER PICCOLO
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22482298
Report Number2135147-2025-03790
Device Sequence Number8499019
Product Code MAE
UDI-Device Identifier05415067031044
UDI-Public(01)05415067031044(17)290831(10)10510697
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-PDAP-05-04-L
Device Catalogue Number9-PDAP-05-04-L
Device Lot Number10510697
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2025
Supplement Date Received by Manufacturer09/06/2025
Initial Report FDA Received Date07/11/2025
Supplement Report FDA Received Date09/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age1 MO
Patient SexUnknown
Patient Weight4 KG